MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-2-3D-ES
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is being reported at this time based on analysis results.Product analysis findings: the axium prime pusher was found broken at ~3.5cm from the proximal end with the release wire pulled for 1.7mm.In addition, the axium prime pusher was found bent at ~8.0cm from the proximal end.The axium prime coil was returned within its introducer sheath.The introducer sheath was found correctly assembled on the pusher with the wavelock at the proximal end.No damages were found with the introducer sheath.The implant coil was found detached from the pusher within the introducer sheath.Other than the detachment, no damage was found with the implant coil.Based on the device analysis and reported information, the customer¿s report could no be confirmed as no bends were found at the distal end.In addition, aside from the implant coil detachment, no damage was found the implant coil.However, the axium prime pusher at the proximal end was found bent and broken.The investigation determined that this event was similar to an event that had already been investigated, and another investigation is not necessar y.Based on the formal investigation, it is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.However, the cause for the damage could not be determined.No corrective action was required; however, as a conservative approach a quality alert was then issued to improve operator awareness for all products that are currently being manufactured internally at all medtronic sites that manufacture neurovascular product.The review of device history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Regarding the implant coil detachment, it is likely the damage found with the axium prime pusher (break) caused the implant coil to detach.It is likely the damage occurred upon return to medtronic as images provided show the pusher still intact.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information reporting that when axium prime coil box was opened to prepare the device for use per instructions for use, a bend in the coil was observed at the distal end.The device was not used.As the issue was observed prior to use in the patient, there was no harm or injury to the patient associated with the event.Additional information received indicated there was no damage or evidence of tampering to the device packaging.The proximal end of the pushwire was not secured in the guidewire clip when the package was opened.No preparation was performed prior to noticing the damage.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the problem was the distal pusher itself.It was damaged (giving the impression as if the spring was already detached).

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12257058
Report Number2029214-2021-00959
Device Sequence Number4689731
Product Code KRD
UDI-Device Identifier00847536031876
UDI-Public00847536031876
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2022
Device Model NumberAPB-2-2-3D-ES
Device Catalogue NumberAPB-2-2-3D-ES
Device Lot NumberA859521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date07/31/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR